MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO SAFETY VIAVALVE CATHETERS; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 328300
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: device has not been returned to date.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that iv cannula is supposed to be blood less.The filter is not working as iv cannulas have been leaking.There was patient involvement, and no harm/adverse event was reported.
 
Additional Manufacturer Narrative
D9: date returned to mfg.: 6/25/2024.H3 and h6.Evaluation codes: updated.One used device without sheath component and packaging was returned for analysis.The sample was visually examined for potential nonconformances.The needle guard assembly displayed normal flash in the flashback chamber with no blood pooling inside the guard and nose inner diameter noted.There was also no evidence of any cannula outer diameter to nose inner diameter.Gaping noted in the needle guard assembly that could potentially result in leakage.Initial visual examination of the catheter assembly did not reveal any unusual conditions that would cause the complaint.Pressure testing, using a water filled syringe, of the catheter assembly indicated no evidence of leakage in the catheter tube or hub components.The sample was received with the seal component actuated.The seal component was gently removed from the catheter assembly for examination with no visible damage noted in the components¿ inner and outer diameter.Based on device analysis, the complaint cannot be confirmed as a manufacturing related nonconformance, and a root cause is unknown.To avoid blood pooling in the needle guard, the clinician needs to complete the insertion process and lock out the device without hesitation or pausing once the flash-vue window is beyond the valve.It is important to note, as the flash-vue window moves beyond the valve during this process, blood will continue to exit the window until the device is properly locked out.No corrective actions will be conducted by the manufacturing facility at this time.A device history record (dhr) review reported no discrepancies or non-conformances during the manufacturing of the reported lot number.

Brand Name
JELCO SAFETY VIAVALVE CATHETERS
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key19463841
Report Number3012307300-2024-04525
Device Sequence Number7973480
Product Code FOZ
UDI-Device Identifier10351688081971
UDI-Public(01)10351688081971(17)251204(10)4451234
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/04/2025
Device Catalogue Number328300
Device Lot Number4451234
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown